MAUDE Adverse Event Report: DEPUY SYNTHES SPINE MOSS MIAMI; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

DEPUY SYNTHES SPINE MOSS MIAMI; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 175568000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not returned for evaluation.
 
Event or Problem Description
Non union at l3/broken screw - anterior scoliosis psf.Congenital scoliosis.Revision of the anterior fusion (t11-l3) of an anterior/posterior scoliosis fusion.Original surgery performed in 2007.Patient presented with a non union at l3 and a broken screw at l3.The surgeon is not sure which occurred 1st.The broken head of the screw, monoaxial screw at l2, single staple (x 1), set screws (x5) and single rod were removed.The surgeon was unable to remove the shaft of the screw at l3.Screw removed and replaced at l2 and then placed another screw, beside l2 and l3.A rod was then placed in t11-l3 and in the new screws, l2 and l3.He also placed a mesh cage in the disc space between l2 and l3 to assist with scoliosis.Photos of x-rays, explanted implants and post op photo of the x-ray.
 
Additional Manufacturer Narrative
Additional narrative: complaint coded in error as "broken post-op".Category changed to reflect reported event.As such, device is non-reportable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOSS MIAMI
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7008988
Report Number1526439-2017-10945
Device Sequence Number489093
Product Code KWP
UDI-Device Identifier10705034034126
UDI-Public(01)10705034034126
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K955348
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number175568000
Device Catalogue Number175568000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date12/01/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR